MARY S.STONEMDSOONBAHRAMIMDCARRIE ANN R.CUSACKMDSENAIT W.DYSONMDMOLLY A.HINSHAWMDARNI K.KRISTJANSSONMD
A 32-year-old woman was diagnosed as having adenocarcinoma of the lung with right tonsil and right cervical lymph node metastasis. After treatment with the standard chemotherapy regimen (carboplatin and paclitaxel) had failed, alternative therapy with 150-mg/d erlotinib was administered. Three weeks after starting erlotinib therapy, she developed multiple papulopustular lesions on her face, which spread to the neck, upper chest, and upper back (Figure 1). Swelling, pain, and redness of proximal and lateral nail folds developed on her fingers and toes approximately 6 weeks after starting therapy. She observed a marked increase in eyelash length 3 months after treatment began (Figure 2). In addition, she noted dry and itchy skin. She had no conjunctivitis or stomatitis. A skin biopsy specimen was obtained from a papulopustular lesion on the upper back and stained with hematoxylin-eosin (Figure 3).
Pongcharoen P, Chanprapaph K, Vachiramon V. Papulopustular Eruptions in a 32-Year-Old Woman After Lung Cancer Treatment—Quiz Case. Arch Dermatol. 2011;147(6):735–740. doi:10.1001/archdermatol.2011.127-a
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: